On the irrationality of √N

József Sándor and Edith Egri
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 22, 2016, Number 3, Pages 90—91
Download full paper: PDF, 107 Kb


Authors and affiliations

József Sándor
Babeș–Bolyai University
Cluj–Napoca, Romania

Edith Egri
Babeș–Bolyai University
Cluj–Napoca, Romania


We offer a new proof of the classical fact that √N is irrational, when N is not a perfect square.


  • Perfect square
  • Irrationality of square roots

AMS Classification

  • 11A05
  • 11J72


  1. Ross, M. (2004) Irrational thoughts, Math. Gazette, March, 2004, pp. 68–78.
  2. Aigner, M., & Ziegler, M. G. (2014) Proofs from the Book, Fifth ed., Springer-Verlag Berlin Heidelberg.

Related papers

Cite this paper

Sándor, J. & Egri, E. (2016). On the irrationality of √N, Notes on Number Theory and Discrete Mathematics, 22(3), 90-91.

Comments are closed.